Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 237, NWS St. Louis, MO

October 7, 2014Bond County, Fayette County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 7, 2014, 7:00 AM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2014, 7:00 AM CDT (12:00 UTC)
Expired
Oct 7, 2014, 7:30 AM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bond County, IL, Fayette County, IL, Montgomery County, IL

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS53 KLSX 071200
SVRLSX
ILC005-051-135-071230-
/O.NEW.KLSX.SV.W.0237.141007T1200Z-141007T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 730 AM CDT

* AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOBURN...AND
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  VANDALIA...WOBURN...VAN BURENSBURG...MULBERRY GROVE...SHOBONIER...
  SHAFTER...HAGERSTOWN AND PITTSBURG.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN ILLINOIS FROM EXIT 52 TO EXIT 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3891 8891 3881 8916 3900 8949 3908 8936
TIME...MOT...LOC 1200Z 299DEG 35KT 3900 8935

HAIL...1.00IN
WIND...<50MPH

$$

GLASS
2 follow-up statements
117 
WWUS53 KLSX 071211
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT TUE OCT 7 2014

ILC005-135-071221-
/O.CAN.KLSX.SV.W.0237.000000T0000Z-141007T1230Z/
MONTGOMERY IL-BOND IL-
711 AM CDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOND AND SOUTH
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3891 8891 3881 8916 3892 8926 3900 8926
      3902 8925 3902 8921
TIME...MOT...LOC 1211Z 288DEG 41KT 3896 8918

$$

ILC051-071230-
/O.CON.KLSX.SV.W.0237.000000T0000Z-141007T1230Z/
FAYETTE IL-
711 AM CDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FAYETTE COUNTY UNTIL 730 AM CDT...

AT 708 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY
GROVE...AND MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
VANDALIA...SHOBONIER AND HAGERSTOWN.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN ILLINOIS FROM EXIT 61 TO EXIT 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3891 8891 3881 8916 3892 8926 3900 8926
      3902 8925 3902 8921
TIME...MOT...LOC 1211Z 288DEG 41KT 3896 8918

HAIL...1.00IN
WIND...<50MPH

$$

GLASS
055 
WWUS53 KLSX 071226
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 AM CDT TUE OCT 7 2014

ILC051-071236-
/O.EXP.KLSX.SV.W.0237.000000T0000Z-141007T1230Z/
FAYETTE IL-
726 AM CDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY
WILL EXPIRE AT 730 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3891 8891 3881 8916 3892 8926 3900 8926
      3902 8925 3902 8921
TIME...MOT...LOC 1226Z 288DEG 41KT 3891 8897

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:35 AM CDT, 25 minutes earlier.

Area forecast discussion, Oct 7, 6:35 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT Tue Oct 7 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 359 AM CDT Tue Oct 7 2014

Upper level shortwave to continue lifting northeast away from
forecast area this morning. Will see showers and some thunderstorms
taper off from west to east with precipitation moving out by midday.
Otherwise, west winds to persist with clouds scattering out.
Temperatures will moderate, warming up into the low 70s to low 80s
by this afternoon.

Byrd

.LONG TERM:  (Tonight through Monday)
Issued at 359 AM CDT Tue Oct 7 2014

Weak surface ridge to build in for tonight through Wednesday. So
will see a break in precipitation chances. Lows tonight will be in
the mid 40s to low 50s. Highs on Wednesday will be in the 70s.

In the meantime, moisture from the remnants of Tropical Storm Simon
in the eastern Pacific will track northeast towards region. This in
conjunction with a storm system developing in the southern plains
will bring quite a bit of rain to the region beginning Wednesday
night. Warm front associated with the system will lift northward
into forecast area Wednesday night and stall out along I-70 corridor
for about 24 hours with several rounds of showers and some storms.
Could see between one and two inches of rain with locally higher
amounts possible through this period. Then by Friday strong upper
level shortwave slides southeast through region pushing frontal
boundary south of forecast area. Boundary stalls out just south of
Missouri/Arkansas border by Friday night, so will see lingering
chances of precipitation through the weekend and into early next
week. Some timing/placement differences with the extended models
with some pushing boundary further south, shutting off
precipitation chances. For now kept chance pops for the weekend
through Monday.

Depending on where the frontal boundary will be on Thursday,
temperatures hard to pin down. For now have highs ranging from the
low 60s far north to the upper 70s far south. Once frontal boundary
is pushed south of forecast area, cooler air to filter in with highs
only in the 50s/60s through the weekend, before moderating a little
bit on Monday.

Byrd

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 629 AM CDT Tue Oct 7 2014

The majority of the precipitation has pushed east of all of the
TAF sites. Only a few sprinkles originating from mid clouds remain
possible through around mid-morning...especially at KUIN.
Otherwise VFR flight conditions are expected through the forecast
period. A weak cold front will pass across the area this morning
accompanied by a westerly wind shift. The winds will be gusty this
afternoon and then diminish and become light at sunset.

Specifics for KSTL:

VFR flight conditions are expected through the forecast period. A
weak cold front will pass across the area this morning accompanied
by a westerly wind shift. The winds will be gusty this afternoon
and then diminish and become light around sunset.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 7, 4:30 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT TUE OCT 7 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
430 AM CDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS MORNING FOR
PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
SOUTHWESTERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN BEGINNING WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS
FOR PORTIONS OF THE AREA SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

In the hours before

Local storm report, Oct 7, 3:57 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     HAIL             2 WSW FLINT HILL        38.84N  90.90W
10/07/2014  E0.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Oct 7, 4:10 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     HAIL             3 NW ST. PETERS         38.81N  90.65W
10/07/2014  E0.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            AT HIGHWAY 79 AND INTERSTATE 70.

&&

BYRD
Local storm report, Oct 7, 4:21 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 AM CDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             1 W ST. CHARLES         38.79N  90.53W
10/07/2014  E0.25 INCH       ST. CHARLES        MO   EMERGENCY MNGR

            AT ZUMBEL ROAD AND INTERSTATE 70.

&&

BYRD
Local storm report, Oct 7, 4:22 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             1 W ST. CHARLES         38.79N  90.53W
10/07/2014  E0.25 INCH       ST. CHARLES        MO   EMERGENCY MNGR

            AT ZUMBEHL ROAD AND INTERSTATE 70.

&&

CORRECTED REMARKS

BYRD
Local storm report, Oct 7, 5:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     HAIL             3 SSW ST. LOUIS         38.60N  90.26W
10/07/2014  M0.25 INCH       ST. LOUIS CITY     MO   NWS EMPLOYEE

&&

BYRD
Special weather statement, Oct 7, 6:51 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT TUE OCT 7 2014

ILZ060-064-065-071230-
BOND IL-FAYETTE IL-MONTGOMERY IL-
651 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOND...SOUTHERN FAYETTE
AND SOUTHERN MONTGOMERY COUNTIES UNTIL 730 AM CDT...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF RENO...OR 9 MILES SOUTH OF
HILLSBORO...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDALIA...
  COFFEEN...
  WOBURN...
  VAN BURENSBURG...
  MULBERRY GROVE...
  SHOBONIER...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN ILLINOIS FROM EXIT 52 TO EXIT 68.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.